Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 96, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 16, 2011, 3:56 AM EST. It took effect at Nov 16, 2011, 6:00 PM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 3:56 AM EST (08:56 UTC)
- In effect from
- Nov 16, 2011, 6:00 PM EST
- Expired
- Nov 18, 2011, 2:46 PM EST
- In force
- 45 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
085 WHUS71 KOKX 160856 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 AM EST WED NOV 16 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ON THE COASTAL OCEAN WATERS TONIGHT AND THURSDAY... ANZ350-353-161700- /O.CAN.KOKX.SW.Y.0041.000000T0000Z-111116T1100Z/ /O.NEW.KOKX.SC.Y.0096.111116T2300Z-111117T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 356 AM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NW WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET...HIGHEST EAST OF MORICHES ISLAND INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED LATE TONIGHT AND THURSDAY. IT IS LIKELY THE ADVISORY WILL NEED TO BE EXTENDED INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-161700- /O.NEW.KOKX.SC.Y.0096.111116T2300Z-111117T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED LATE TONIGHT AND THURSDAY. THERE IS A POSSIBILITY THE ADVISORY MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
8 follow-up statements
477 WHUS71 KOKX 161638 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1138 AM EST WED NOV 16 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ON THE COASTAL OCEAN WATERS TONIGHT AND THURSDAY... ANZ350-353-355-170045- /O.CON.KOKX.SC.Y.0096.111116T2300Z-111117T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1138 AM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 7 FT EAST OF FIRE ISLAND INLET NY...3 TO 5 FT WEST OF FIRE ISLAND INLET NY. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED LATE TONIGHT AND THURSDAY. THERE IS A POSSIBILITY THE ADVISORY MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
592 WHUS71 KOKX 162027 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EST WED NOV 16 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ON THE COASTAL OCEAN WATERS TONIGHT THROUGH THURSDAY NIGHT... ANZ345-170300- /O.EXB.KOKX.SC.Y.0096.111117T2300Z-111118T1100Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 327 PM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY. * LOCATION...SOUTH SHORE BAYS FROM JONES INLET TO SHINNECOCK BAY. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN EARLY THURSDAY MORNING AND LAST INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-170300- /O.EXT.KOKX.SC.Y.0096.111116T2300Z-111118T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 327 PM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO BEGIN LATE TONIGHT AND LAST INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
615 WHUS71 KOKX 170259 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EST WED NOV 16 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ON THE COASTAL OCEAN WATERS LATE TONIGHT THROUGH THURSDAY NIGHT... ANZ350-353-355-171100- /O.CON.KOKX.SC.Y.0096.000000T0000Z-111118T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 959 PM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO BEGIN LATE TONIGHT AND LAST INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-171100- /O.CON.KOKX.SC.Y.0096.111117T2300Z-111118T1100Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 959 PM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY... * LOCATION...SOUTH SHORE BAYS FROM JONES INLET TO SHINNECOCK BAY. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
200 WHUS71 KOKX 170924 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EST THU NOV 17 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO EARLY FRIDAY MORNING... ANZ330-335-338-340-172200- /O.EXA.KOKX.SC.Y.0096.111117T2300Z-111118T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- 424 AM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND PECONIC AND GARDINERS BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-172200- /O.EXT.KOKX.SC.Y.0096.000000T0000Z-111118T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT TODAY...INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT. * SEAS...3 TO 6 FT. * TIMING...HIGHEST SEAS TODAY AND TONIGHT. HIGHEST WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-172200- /O.CON.KOKX.SC.Y.0096.111117T2300Z-111118T1100Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 424 AM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... * LOCATION...SOUTH SHORE BAYS FROM JONES INLET TO SHINNECOCK BAY. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
485 WHUS71 KOKX 172037 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EST THU NOV 17 2011 ...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO EARLY FRIDAY MORNING... ANZ350-353-355-180930- /O.CON.KOKX.SC.Y.0096.000000T0000Z-111118T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-180930- /O.CON.KOKX.SC.Y.0096.111117T2300Z-111118T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 337 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...AND SOUTH SHORE BAYS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
194 WHUS71 KOKX 180847 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EST FRI NOV 18 2011 ...GUSTY WINDS EXPECTED INTO THIS AFTERNOON... ANZ335-338-181700- /O.EXT.KOKX.SC.Y.0096.000000T0000Z-111118T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 347 AM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WIND GUSTS SHOULD FALL BELOW SMALL CRAFT LEVELS BY AROUND MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-350-353-355-181700- /O.EXT.KOKX.SC.Y.0096.000000T0000Z-111118T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT...WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT EAST OF FIRE ISLAND INLET. * TIMING...INTO EARLY AFTERNOON...WITH THE STRONGEST GUSTS AND HIGHEST SEAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
853 WHUS71 KOKX 181641 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1141 AM EST FRI NOV 18 2011 ...GUSTY WINDS SLOWLY DIMINISH THIS AFTERNOON... ANZ335-338-181745- /O.EXP.KOKX.SC.Y.0096.000000T0000Z-111118T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1141 AM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$ ANZ330-340-345-350-353-355-182000- /O.CON.KOKX.SC.Y.0096.000000T0000Z-111118T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1141 AM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...INTO EARLY AFTERNOON...WITH IMPROVING CONDITIONS BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
044 WHUS71 KOKX 181946 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 246 PM EST FRI NOV 18 2011 ...INCREASING SOUTHWEST WINDS SATURDAY... ANZ330-340-345-350-353-355-190500- /O.CAN.KOKX.SC.Y.0096.000000T0000Z-111118T2000Z/ /O.NEW.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 246 PM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY. * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...SOUTH SHORE BAYS OF LONG ISLAND...PECONIC AND GARDINERS BAYS...AND THE EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...BUILDING TO 3 TO 7 FT ON THE OCEAN WATERS...HIGHEST EAST OF MORICHES INLET. * TIMING...STRONGEST WINDS LATE SATURDAY AND SATURDAY NIGHT...WITH ROUGHEST SEAS BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-190500- /O.NEW.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 246 PM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY. * LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS EXPECTED BY LATE AFTERNOON AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 12:37 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 16, 12:37 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1237 AM EST WED NOV 16 2011
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN JUST SOUTH OF LONG ISLAND
OVERNIGHT INTO WEDNESDAY...WITH LOW PRESSURE DEVELOPING ALONG THE
FRONT WEDNESDAY. A COLD FRONT MOVES THROUGH THE REGION LATE
WEDNESDAY. HIGH PRESSURE STARTS TO BUILD IN THURSDAY AND MOVES
INTO THE AREA FRIDAY AND SATURDAY. THE HIGH MOVES OFFSHORE ON
SUNDAY AS A COLD FRONT APPROACHES. THIS FRONT PUSHES ACROSS
SUNDAY NIGHT WITH HIGH PRESSURE RETURNING BRIEFLY ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
0500Z UPDATE...STATIONARY FRONT IS SLOWLY DISSIPATING TO THE S OF
LONG ISLAND...WITH SPOTTY LIGHT RAIN AND DRIZZLE ACROSS THE
REGION. NEXT ROUND OF MORE WIDESPREAD RAIN ARRIVES LATE
OVERNIGHT/EARLY WEDNESDAY MORNING IN ASSOCIATION WITH A VORTICITY
MAXIMUM CURRENTLY OVER THE UPPER POTOMAC RIVER VALLEY. IT APPEARS
IT WILL MOVE IN A TAD SLOWER THAN PREVIOUSLY THOUGHT (TIMING IN
BETWEEN NEW GFS AND NAM)...SO HAVE SLOWED DOWN INCREASE IN POPS
OVERNIGHT FROM W TO E.
WITH DEWPOINTS MAINLY FROM AROUND 50 TO THE LOWER 50S ACROSS THE
REGION...WOULD NOT EXPECT TEMPERATURES TO FALL MUCH MORE THAN 2
OR 3 DEGREES FROM CURRENT READINGS OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
SOME DETAILS REMAIN TO BE IRONED OUT...BUT STATIONARY FRONT WILL
EITHER REACH THE CWA OR BE JUST TO SOUTH WEDNESDAY AS A WAVE OF
LOW PRESSURE DEVELOPS ALONG IT. MEANWHILE...A POTENT COLD FRONT
WILL APPROACH FROM THE WEST AND PUSH ACROSS THE REGION LATE IN THE
DAY OR IN THE EVENING. A STRONG LOW LEVEL JET WILL DEVELOP ALONG
THE BOUNDARY...COMBINED WITH PRECIPITABLE WATERS IN THE 1.25 TO
1.5 INCH RANGE...SUPPORT POTENTIAL FOR STEADY OR POSSIBLY BRIEFLY
MOD/HEAVY RAINFALL AT TIMES. CARRIED CATEGORICAL POPS NEAR THE
COAST AND LIKELY INLAND THROUGH THE DAY...THEN PRECIP TAPERS OFF
WEDNESDAY NIGHT AS THE COLD FRONT PUSHES OFFSHORE.
FOR TEMPS WEDNESDAY...HIGHS LEAN TOWARDS WARMER MAV GUIDANCE AS
MET SEEMS TOO COOL IN SPITE OF POTENTIAL CLOUD COVER/RAINFALL.
HIGHS GENERALLY IN THE UPPER 50S TO LOW 60S. LOWS WEDNESDAY NIGHT
RANGE FROM THE UPPER 30S OVER THE LOWER HUDSON VALLEY TO THE
UPPER 40S OVER THE NYC METRO.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE BUILDS IN DURING THE EARLY HALF OF THE LONG
TERM FORECAST PERIOD...BUT LINGERING RAINFALL ACROSS THE EASTERN
PORTION OF THE FORECAST AREA ON THURSDAY MORNING IS STILL POSSIBLE
FROM THE DEPARTING STORM SYSTEM. A 500MB TROUGH AXIS AND SHORTWAVE
THEN APPROACH US THURSDAY AFTERNOON AND PASSES THROUGH IN THE
EVENING. A LOW LEVEL NW FLOW WILL SCOUR OUT MOISTURE AT LEAST IN
THE LOWER LEVELS BY THE TIME THE LIFT FROM THESE FEATURES MOVE IN.
SO WITH ONLY MID LEVEL MOISTURE LEFT OVER...PERHAPS A SPRINKLE CAN
OCCUR IN SPOTS DURING THE AFTERNOON HOURS. WILL HOWEVER GO WITH A
DRY FORECAST THURSDAY AFTERNOON AND NIGHT FOR THE TIME BEING.
THE MID LEVEL TROUGH AXIS WILL BE TO OUR EAST BY FRIDAY...AND THE
LONGWAVE PATTERN AT 500MB BECOMES MORE ZONAL THROUGH SATURDAY
NIGHT. WITH SURFACE HIGH PRESSURE IN PLACE...DRY WEATHER WITH
PLENTY OF SUNSHINE EXPECTED FOR BOTH FRIDAY AND SATURDAY.
LOW PRESSURE TRACKS ACROSS SOUTHEAST CANADA ON SUNDAY. TIMING OF
ITS ASSOCIATED COLD FRONT PASSING THROUGH IS UNCERTAIN...BUT BEST
GUESS WOULD BE DURING SUNDAY NIGHT. THERE'S BETTER AGREEMENT
HOWEVER THAT THERE'S LITTLE MOISTURE FOR THIS COLD FRONT TO WORK
WITH. WILL THEREFORE GO WITH A DRY FORECAST ON SUNDAY...AND PUT IN
A SLIGHT CHANCE OF SHOWERS SUNDAY NIGHT WHEN THE BEST COMBINATION
OF MOISTURE AND LIFT OCCURS. HIGH PRESSURE THEN BUILDS DOWN FROM
THE NORTH ON MONDAY WITH DRY WEATHER...BUT A WAVE OF LOW PRESSURE
MOVING ALONG THE SLOWLY SAGGING COLD FRONT TO OUR SOUTH MAY COME
CLOSE ENOUGH FOR LOW CHANCES OF PRECIP MONDAY NIGHT. HIGH PRESSURE
IS THEN RESTORED FOR TUESDAY.
HIGHS EXPECTED TO AVERAGE A LITTLE COLDER THAN NORMAL ON THURSDAY
AND FRIDAY WITH A COLD ADVECTION PATTERN. A RETURN SW FLOW SHOULD
HELP HIGHS DURING THE WEEKEND TO BE ABOVE NORMAL...ESPECIALLY ON
SUNDAY WHERE SOME LOCATIONS CAN END UP WELL INTO THE 60S IF THE
CLOUD COVER TURNS OUT TO BE LESS THAN CURRENTLY FORECAST. HIGHS
THEN RETURN CLOSER TO NORMAL LEVELS ON MONDAY AND TUESDAY.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRES OVER THE DELMARVA AREA WILL DEEPEN TOWARDS DAYBREAK...THEN
PASS SOUTH OF LONG ISLAND AND INTO THE CAPE COD AREA LATER TODAY.
SPOTTY LIGHT RAIN WILL CONTINUE THROUGH DAYBREAK...THEN CIGS/VSBYS
DROP TO MVFR AS RAIN BEGINS TO MOVE INTO THE REGION FROM SOUTHWEST
TO NORTHEAST.
CIGS/VSBYS THEN DROP TO IFR LATER THIS MORNING...AND IFR WITH
POSSIBLE LIFR CONDITIONS WILL CONTINUE THROUGHOUT THE DAY. SOME
BRIEF IMPROVEMENTS ARE POSSIBLE LATE IN THE DAY AFTER THE LOW
DEPARTS. HOWEVER...AN APPROACHING COLD FRONT MAY TRIGGER ADDITIONAL
SHOWERS THIS EVENING AS IT MOVES THROUGH THE REGION.
LIGHT FLOW TODAY...BECOMING N/NW THIS EVENING WITH PASSAGE OF THE
COLD FRONT. WINDS INCREASE TO 10-15 KT TONIGHT. IMPROVEMENTS MAY
HOLD OFF UNTIL TONIGHT.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
THURSDAY...VFR. GUSTY WEST TO NORTHWEST WIND.
FRIDAY-SUNDAY...VFR.
&&
.MARINE...
0500Z...MINOR CHANGES THIS UPDATE...MAINLY TO REFLECT SLIGHTLY
SLOWER ONSET OF STEADIER PRECIPITATION OVERNIGHT.
SEAS WILL GRADUALLY DIMINISH OVERNIGHT. SEAS ON COASTAL OCEAN
WATERS EAST OF FIRE ISLAND INLET EXPECTED TO STAY AT OR ABOVE 5 FT
OVERNIGHT...SO SCA REMAINS IN EFFECT UNTIL 6 AM. THERE IS A CHANCE
THAT SEAS OVER THE FAR EASTERN WATERS WILL STAY AT 5 FT FOR A FEW
HOURS LATER WEDNESDAY MORNING.
WINDS/SEAS EXPECTED TO BE BELOW SCA CRITERIA MOST OF THE DAY
WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT WILL PUSHES THROUGH
THE WATERS WEDNESDAY NIGHT...WITH POTENTIAL SCA WIND GUSTS LATE
WEDNESDAY NIGHT. ALSO A CHANCE THAT A FEW GALE GUSTS COULD
DEVELOP AFTER THE COLD FROPA...BUT AT THIS POINT IT LOOKS LIKE
THEY WOULD BE BRIEF.
GUSTS TO SCA LEVELS ARE EXPECTED ON THURSDAY AND THURSDAY NIGHT
ACROSS THE WATERS...AND MIGHT EVEN COME CLOSE TO GALE FORCE ON
THE OCEAN WATERS AT TIMES. CONDITIONS THEN IMPROVE THROUGH THE
DAY ON FRIDAY WITH PERHAPS ALL WATERS BELOW SMALL CRAFT CRITERIA
BY THE AFTERNOON. RELATIVELY TRANQUIL CONDITIONS THEN EXPECTED
THROUGH SATURDAY AS A RIDGE OF HIGH PRESSURE REMAINS IN THE
VICINITY OF THE EASTERN SEABOARD.
&&
.HYDROLOGY...
UP TO AN INCH OF RAIN IS POSSIBLE ON WED AND WED NIGHT. NO
FLOODING/FLASH FLOODING EXPECTED BASED ON GUIDANCE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST EARLY
THIS MORNING FOR ANZ350-353.
&&
SYNOPSIS...MALOIT/KCS
NEAR TERM...MALOIT/KCS/DW
SHORT TERM...KCS
LONG TERM...JC
AVIATION...MPS/MET
MARINE...JC/MALOIT/KCS/DW
HYDROLOGY...BC/KCSNearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.